Alert archive / Wyoming / Winter Weather Advisories in 2012
Winter Weather Advisory 21, NWS Riverton, WY
NWS Riverton, WY issued this winter weather advisory at May 26, 2012, 2:52 AM MDT for 6 counties in Wyoming. It took effect at May 26, 2012, 2:00 PM MDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2012, 2:52 AM MDT (08:52 UTC)
- In effect from
- May 26, 2012, 2:00 PM MDT
- Expired
- May 28, 2012, 12:00 AM MDT
- In force
- 34 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Lincoln County, WY, Park County, WY, Sublette County, WY, Teton County, WY
The radar
The Riverton/Lander radar (KRIW), 100 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 633 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
941 WWUS45 KRIW 260852 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 252 AM MDT SAT MAY 26 2012 ...MODERATE TO HEAVY SNOW WILL FALL IN THE NORTHWEST MOUNTAINS THIS AFTERNOON THROUGH SUNDAY... .A LOW PRESSURE SYSTEM WILL MOVE THROUGH SOUTHERN WYOMING TODAY BRINGING WRAPAROUND SNOW TO THE WESTERN AND NORTHWEST WYOMING MOUNTAINS. THE HEAVIEST SNOW WILL FALL THIS EVENING THROUGH SUNDAY MORNING WITH LIGHTER SNOW LINGERING THROUGH THE DAY SUNDAY. WYZ008-009-261000- /O.EXP.KRIW.WW.Y.0020.000000T0000Z-120526T0900Z/ BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- 252 AM MDT SAT MAY 26 2012 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING. SNOW HAS TAPERED OFF IN THE BIGHORNS. LIGHT SNOW MAY CONTINUE BUT SIGNIFICANT ADDITIONAL ACCUMULATION IS NOT EXPECTED. THEREFORE...THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE. $$ WYZ001-002-012-262200- /O.NEW.KRIW.WW.Y.0021.120526T2000Z-120528T0000Z/ YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS- TETON AND GROS VENTRE MOUNTAINS- INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL 252 AM MDT SAT MAY 26 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOWFALL...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM MDT SUNDAY. * SUMMARY AND TIMING...LIGHT SNOW WILL INCREASE IN INTENSITY THIS AFTERNOON ACROSS THE AREA. THE HEAVIEST SNOW WILL FALL FROM THIS EVENING THROUGH MIDDAY SUNDAY WITH LIGHTER SNOW LINGERING THROUGH SUNDAY EVENING. * SNOW ACCUMULATIONS...6 TO 10 INCHES IN YELLOWSTONE NATIONAL PARK AND THE TETONS WITH 4 TO 8 INCHES IN THE NORTHERN ABSAROKAS. LOCALLY HIGHER AMOUNTS ARE POSSIBLE ALONG THE WESTERN WYOMING BORDER. * WIND AND VISIBILITY...10 TO 15 MPH WITH VISIBILITY REDUCED TO BELOW ONE QUARTER MILE IN HEAVIER SNOW BANDS. * IMPACTS... ROADS WILL BECOME SNOWPACKED AND SLICK. TAKE PRECAUTIONS IF YOU MUST TRAVEL AND BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS. SLOW DOWN IF ENCOUNTERED WITH REDUCED VISIBILITY DUE TO SNOWFALL. SOME ROADS MAY ALREADY BE HAZARDOUS IN AREAS WITH RECENT SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
5 follow-up statements
910 WWUS45 KRIW 262058 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 258 PM MDT SAT MAY 26 2012 ...MODERATE TO HEAVY SNOW WILL FALL IN THE NORTHWEST MOUNTAINS THIS AFTERNOON THROUGH SUNDAY... .A LOW PRESSURE SYSTEM WILL MOVE THROUGH ACROSS WYOMING TONIGHT BRINGING WRAPAROUND SNOW TO THE WESTERN AND NORTHWEST WYOMING MOUNTAINS. THE HEAVIEST SNOW WILL FALL THIS EVENING THROUGH SUNDAY MORNING WITH LIGHTER SNOW LINGERING THROUGH THE DAY SUNDAY. WYZ001-002-012-271015- /O.CON.KRIW.WW.Y.0021.000000T0000Z-120528T0000Z/ YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS- TETON AND GROS VENTRE MOUNTAINS- INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL 258 PM MDT SAT MAY 26 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY. * SUMMARY AND TIMING...ANY RAIN WILL CHANGE TO SNOW THIS AFTERNOON AND EVENING AND SNOW WILL INCREASE IN INTENSITY WILL INCREASE IN INTENSITY THIS AFTERNOON AND EVENING ACROSS THE AREA. THE HEAVIEST SNOW WILL FALL FROM THIS EVENING THROUGH MIDDAY SUNDAY WITH LIGHTER SNOW LINGERING THROUGH SUNDAY EVENING. * SNOW ACCUMULATIONS...6 TO 10 INCHES IN YELLOWSTONE NATIONAL PARK AND THE TETONS WITH 4 TO 8 INCHES IN THE NORTHERN ABSAROKAS. LOCALLY HIGHER AMOUNTS ARE POSSIBLE ALONG THE WESTERN WYOMING BORDER. * WIND AND VISIBILITY...10 TO 15 MPH WITH VISIBILITY REDUCED TO BELOW ONE QUARTER MILE IN HEAVIER SNOW BANDS. * IMPACTS... ROADS WILL BECOME SNOWPACKED AND SLICK. TAKE PRECAUTIONS IF YOU MUST TRAVEL AND BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS. SLOW DOWN IF ENCOUNTERED WITH REDUCED VISIBILITY DUE TO SNOWFALL. SOME ROADS MAY ALREADY BE HAZARDOUS IN AREAS WITH RECENT SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
382 WWUS45 KRIW 270840 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 240 AM MDT SUN MAY 27 2012 ...MODERATE TO HEAVY SNOW WILL FALL IN THE NORTHWEST MOUNTAINS TODAY... .A LOW PRESSURE SYSTEM WILL MOVE THROUGH WYOMING TODAY BRINGING WRAPAROUND SNOW TO THE WESTERN AND NORTHWEST WYOMING MOUNTAINS. SNOWFALL WILL LINGER THROUGH THE AFTERNOON HOURS. WYZ001-002-012-280000- /O.CON.KRIW.WW.Y.0021.000000T0000Z-120528T0000Z/ YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS- TETON AND GROS VENTRE MOUNTAINS- INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL 240 AM MDT SUN MAY 27 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * SUMMARY AND TIMING...SNOW WILL CONTINUE TODAY ACROSS THE AREA. SNOW WILL TAPER OFF DURING THE AFTERNOON HOURS. * SNOW ACCUMULATIONS...4 TO 8 INCHES HAVE ALREADY FALLEN ACROSS FAR NORTHWEST WYOMING...6 TO 12 INCHES TOTAL ARE EXPECTED IN YELLOWSTONE NATIONAL PARK AND THE TETONS WITH 5 TO 10 INCHES IN THE NORTHERN ABSAROKAS. LOCALLY HIGHER AMOUNTS ARE POSSIBLE ALONG THE WESTERN WYOMING BORDER. * WIND AND VISIBILITY...10 TO 15 MPH WITH VISIBILITY REDUCED TO BELOW ONE QUARTER MILE IN HEAVIER SNOW BANDS. * IMPACTS... ROADS WILL BECOME SNOWPACKED AND SLICK. TAKE PRECAUTIONS IF YOU MUST TRAVEL AND BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS. SLOW DOWN IF ENCOUNTERED WITH REDUCED VISIBILITY DUE TO SNOWFALL. SOME ROADS MAY ALREADY BE HAZARDOUS IN AREAS WITH RECENT SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
213 WWUS45 KRIW 271538 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 938 AM MDT SUN MAY 27 2012 ...MODERATE TO HEAVY SNOW WILL FALL IN THE NORTHWEST MOUNTAINS TODAY... .A LOW PRESSURE SYSTEM WILL MOVE THROUGH WYOMING TODAY BRINGING WRAPAROUND SNOW TO THE WESTERN AND NORTHWEST WYOMING MOUNTAINS. SNOWFALL WILL LINGER THROUGH THE AFTERNOON HOURS. WYZ001-002-012-280000- /O.CON.KRIW.WW.Y.0021.000000T0000Z-120528T0000Z/ YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS- TETON AND GROS VENTRE MOUNTAINS- INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL 938 AM MDT SUN MAY 27 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * SUMMARY AND TIMING...SNOW WILL CONTINUE TODAY ACROSS THE AREA. SNOW WILL TAPER OFF DURING THE AFTERNOON HOURS. * SNOW ESTIMATES FROM 2 PM SATURDAY THROUGH 8 AM SUNDAY RANGE FROM 4 TO 7 INCHES IN YELLOWSTONE NATIONAL PARK...3 TO 8 INCHES IN THE ABSOROKAS AND 3 TO 6 INCHES IN THE TETONS. * SNOW ACCUMULATIONS...6 TO 12 INCHES TOTAL ARE EXPECTED IN YELLOWSTONE NATIONAL PARK AND THE TETONS WITH 5 TO 10 INCHES IN THE NORTHERN ABSAROKAS. LOCALLY HIGHER AMOUNTS ARE POSSIBLE ALONG THE WESTERN WYOMING BORDER. * WIND AND VISIBILITY...10 TO 15 MPH WITH VISIBILITY REDUCED TO BELOW ONE QUARTER MILE IN HEAVIER SNOW BANDS. * IMPACTS... ROADS WILL BECOME SNOWPACKED AND SLICK. TAKE PRECAUTIONS IF YOU MUST TRAVEL AND BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS. SLOW DOWN IF ENCOUNTERED WITH REDUCED VISIBILITY DUE TO SNOWFALL. SOME ROADS MAY ALREADY BE HAZARDOUS IN AREAS WITH RECENT SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
381 WWUS45 KRIW 272050 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 250 PM MDT SUN MAY 27 2012 ...SNOW WILL CONTINUE IN THE NORTHWEST MOUNTAINS THROUGH THE EVENING HOURS... .WRAPAROUND SNOW WILL CONTINUE TO OCCUR IN THE NORTHWEST WYOMING MOUNTAINS THROUGH THE EVENING HOURS. WYZ001-002-012-280600- /O.EXT.KRIW.WW.Y.0021.000000T0000Z-120528T0600Z/ YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS- TETON AND GROS VENTRE MOUNTAINS- INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL 250 PM MDT SUN MAY 27 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * SUMMARY AND TIMING...PERIODS OF SNOW WILL OCCUR THROUGH THE EVENING HOURS WITH THE BETTER SNOW ACCUMULATION ABOVE 8500 FEET. LESSER SNOWFALL WILL OCCUR BELOW 8500 FEET. SNOW WILL TAPER OFF DURING THE LATE EVENING HOURS. * SNOW ESTIMATES THROUGH 2 PM RANGE FROM 4 TO 8 INCHES IN YELLOWSTONE NATIONAL PARK...4 TO 8 INCHES IN THE ABSAROKA MOUNTAINS...AND 6 TO 10 INCHES IN THE TETONS. * SNOW ACCUMULATIONS...TOTAL SNOWFALL OF 6 TO 12 INCHES IS EXPECTED ACROSS THE REGION. LOCALLY HIGHER AMOUNTS ARE POSSIBLE IN THE TETONS. * WIND AND VISIBILITY...10 TO 15 MPH WITH VISIBILITY REDUCED TO BELOW ONE HALF MILE IN HEAVIER SNOW BANDS. * IMPACTS...ROADS WILL BECOME SNOWPACKED AND SLICK AFTER SUNSET OVER THE MOUNTAIN PASSES AND IN PARTS OF YELLOWSTONE NATIONAL PARK. SLOW DOWN IF ENCOUNTERED WITH REDUCED VISIBILITY DUE TO SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ AR
529 WWUS45 KRIW 280546 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1146 PM MDT SUN MAY 27 2012 ...WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE... WYZ001-002-012-280700- /O.EXP.KRIW.WW.Y.0021.000000T0000Z-120528T0600Z/ YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS- TETON AND GROS VENTRE MOUNTAINS- INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL 1146 PM MDT SUN MAY 27 2012 ...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT... THE WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT. SNOW HAS TAPERED OFF IN THE NORTHWEST WYOMING MOUNTAINS. THEREFORE...THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE AT MIDNIGHT. LIGHT SNOW AND FLURRIES ARE POSSIBLE THROUGH THE NIGHT BUT LITTLE IF ANY ADDITIONAL ACCUMULATION IS EXPECTED. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this winter weather advisory went out at May 26, 2:48 AM MDT, 4 minutes earlier.
Area forecast discussion, May 26, 2:48 AM MDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 248 AM MDT SAT MAY 26 2012 .SHORT TERM...TODAY THROUGH MONDAY NIGHT SHOWERS ARE DIMINISHING ACROSS THE AREA EARLY THIS MORNING AS A LARGE UPPER LEVEL LOW PRESSURE SYSTEM DIGS OVER CENTRAL CALIFORNIA. LINGERING LOW STRATUS AND AREAS OF FOG CONTINUE EAST OF THE CONTINENTAL DIVIDE AFTER A WET DAY FRIDAY LEFT SIGNIFICANT LOW LEVEL MOISTURE. PERIODS OF LIGHT DRIZZLE WILL BE ASSOCIATED WITH THESE CLOUDS. THE PATTERN ACROSS THE WESTERN CONUS REMAINS COMPLEX WITH A SURFACE LOW POISED TO BRING SIGNIFICANT WARM SOUTHERLY LL FLOW TO SOUTHERN WYOMING TODAY. THIS WILL BRING STRONG SOUTHERLY WIND TO SWEETWATER COUNTY BY LATE THIS MORNING. HAVE ISSUED A HIGH WIND WARNING FOR EASTERN SWEETWATER COUNTY. WIND MAY BE BORDERLINE HIGH WIND CRITERIA IN MOST AREAS BUT IT WILL BE A PURE CROSS WIND ACROSS INTERSTATE 80 AND WITH INCREASED TRAFFIC DUE TO THE HOLIDAY WEEKEND...POTENTIAL HAZARDS DO EXIST. PRESSURE FALLS OVER EASTERN COLORADO INDICATE THE SURFACE LOW MAY ALREADY BE REDEVELOPING EAST OF THE MOUNTAINS. THIS CIRCULATION WILL BRING MOIST...HIGH THETA E AIR TO ITS NORTH AND INTO EASTERN WYOMING THIS AFTERNOON. GIVEN THE COOL TEMPERATURES AND STRATUS THIS MORNING...IT WILL LIKELY BE A LATE SHOW FOR CONVECTION OVER JOHNSON AND NATRONA COUNTY. MODELS DIFFER A BIT ON THE MAGNITUDE OF INSTABILITY BUT CAPE COULD EXCEED 1000 J/KG AND LIFTED INDICES OF -4C SEEM REASONABLE TO EXPECT. THE STORM PREDICTION CENTER HAS EASTERN PORTIONS OF THOSE COUNTIES UNDER A SLIGHT RISK FOR SEVERE STORMS THIS AFTERNOON. THE MAIN THREATS WITH THESE STORMS WOULD BE LARGE HAIL AND POTENTIALLY DAMAGING WIND. SWITCHING BACK TO WINTER...AS THE SURFACE LOW MOVES NORTHEAST WRAPAROUND PRECIPITATION WILL OCCUR OVER FAR WESTERN WYOMING. BEING UNDER THE TROUGH...TEMPERATURES WILL BE COLD ENOUGH TO SUPPORT SNOW ABOVE 8500 FEET THIS AFTERNOON WITH SNOW LEVELS FALLING THROUGH THE NIGHT. HAVE ISSUED A WINTER WEATHER ADVISORY FOR THIS AFTERNOON THROUGH SUNDAY FOR THE NORTHWEST MOUNTAINS. SNOWFALL OF 6 TO 10 INCHES IS POSSIBLE IN YELLOWSTONE NATIONAL PARK AND THE TETONS WITH A LITTLE LESS EXPECTED IN THE NORTHERN ABSAROKAS. HEAVIEST SNOW WILL FALL THROUGH THE NIGHT IN YELLOWSTONE AND THE ABSAROKAS SNOW LIGHTER SNOW LINGERING THROUGH THE DAY SUNDAY. THE TETONS WILL SEE A MORE EXTENDED PERIOD OF MODERATE SNOW SUNDAY. A COLD FRONT WILL MOVE THROUGH EARLY SUNDAY BRINGING COOLER TEMPERATURES TO AREAS EAST OF THE DIVIDE THROUGH MEMORIAL DAY. SHOWERS FOR MONDAY WILL BE MAINLY CONFINED TO THE MOUNTAINS WITH THE LOWER ELEVATIONS EAST OF THE DIVIDE ENJOYING DRY CONDITIONS AND TEMPERATURES IN THE LOW TO MID 60S. .LONG TERM...TUESDAY THROUGH SATURDAY A SHORTWAVE TROUGH IS PROGGED BY GLOBAL MODELS TO MOVE ACROSS THE NORTHERN ROCKIES TUESDAY AND WEDNESDAY. THE ASSOCIATED WEAK COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA TUESDAY NIGHT AND EARLY WEDNESDAY. CONVECTION ASSOCIATED WITH THIS SYSTEM WILL MAINLY AFFECT NORTHERN PARTS OF THE FORECAST AREA. GLOBAL MODELS ARE SHOWING FLAT RIDGING OVER THE WEST WITH MORE OF A NORTHWEST FLOW ACROSS THE FORECAST AREA. THIS NORTHWEST FLOW COULD ALLOW FOR SOME CONVECTION FROM TIME TO TIME...ESPECIALLY ACROSS NORTHWEST/NORTHERN MOUNTAINS. TEMPERATURES ARE EXPECTED TO BE SEASONAL TUESDAY THROUGH THURSDAY...WITH ABOVE AVERAGE TEMPERATURES EXPECTED FRIDAY AND SATURDAY. && .AVIATION.../12Z ISSUANCE/ MVFR TO IFR CONDITIONS WILL OCCUR EAST OF THE DIVIDE THROUGH 18Z IN MOST PLACES WITH CONDITIONS SLOWING IMPROVING FROM KLND TO KCPR TO VFR BY 19Z. IN NORTHERN WY MVFR CONDITIONS ARE LIKELY TO HOLD ON MOST OF TODAY. A WEATHER SYSTEM WILL MOVE INTO IDAHO AROUND 00Z SUNDAY. THIS WILL DRIVE A COLD FRONT INTO CENTRAL WY AROUND 01Z. SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR WITH THE FRONTAL PASSAGE. OVER THE NORTH SHOWERS AND THUNDERSTORMS WILL BE MORE WIDESPREAD AFTER 00Z SUNDAY THROUGH 12Z SUNDAY. EXPECT AREAS OF MVFR OVER THE NORTH AFTER 00Z SUNDAY. IN THE SOUTH AND WEST OF THE DIVIDE...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR WITH MVFR CONDITIONS WILL OCCUR IN THE HEAVIER SHOWERS OR STORMS. A WEATHER SYSTEM MOVES INTO SOUTHERN IDAHO BY 00Z SUNDAY DRIVING A COLD FRONT INTO THE WEST AFTER 21Z AND INTO THE SOUTH BY 01Z SUNDAY. SHOWERS AND A FEW STORMS WILL OCCUR WITH THE FRONTAL PASSAGE WITH MVFR TO IFR CONDITIONS IN HEAVIER RAIN SHOWERS AND STORMS. AFTER 01Z SCATTERED RAIN AND SNOW SHOWERS WILL CONTINUE IN THE WEST WITH AREAS OF MVFR CONDITIONS. && .FIRE WEATHER... WET CONDITIONS OVER THE NORTHERN TWO THIRDS OF WYOMING HAVE REDUCED THE FIRE WEATHER THREAT. MOUNTAIN SNOW AND VALLEY SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY WITH SOME STORMS BEING STRONG IN THE EASTERN ZONES. THE ONLY AREA WITH AN ENHANCED FIRE WEATHER THREAT IS ACROSS SWEETWATER COUNTY WHERE WARMER TEMPERATURES AND STRONG SOUTHERLY WIND WILL DEVELOP TODAY. HUMIDITY IS EXPECTED TO BE WELL ABOVE CRITICAL LEVELS. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 6 PM MDT SUNDAY WYZ001-002-012. HIGH WIND WARNING FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING WYZ030. && SHORT TERM...BERC LONG TERM...WM AVIATION...AR FIRE WEATHER...BERC
Hazardous weather outlook, May 25, 3:22 PM MDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 322 PM MDT FRI MAY 25 2012 WYZ001>020-022>030-261200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 322 PM MDT FRI MAY 25 2012 ...WINTER WEATHER ADVISORY FOR THE BIGHORN MOUNTAINS TODAY AND TONIGHT... ...HIGH WIND WATCH IN EFFECT FOR AREAS OF SOUTHERN WYOMING SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW IS EXPECTED ACROSS THE MOUNTAINS OF NORTHERN WYOMING TODAY. SIX TO TEN INCHES OF NEW SNOW IS EXPECTED BY TONIGHT IN THE BIGHORNS. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHERN HALF OF WYOMING IN THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY THROUGH SUNDAY...SIGNIFICANT SNOW ACCUMULATIONS POSSIBLE ABOVE 8000 FEET IN THE CENTRAL AND NORTHERN MOUNTAINS. ISOLATED TO SCATTERED THUNDERSTORMS WITH STRONG GUSTY WINDS AND HAIL ARE POSSIBLE SATURDAY AFTERNOON AND EVENING...WITH THE STRONGEST STORMS EXPECTED ACROSS JOHNSON AND NATRONA COUNTIES. ALSO...STRONG SOUTHERLY WINDS ARE EXPECTED ACROSS SWEETWATER COUNTY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL ACCUMULATION. TEAM RIVERTON
In the hours before
Local storm report, May 25, 11:37 PM MDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
1137 PM MDT FRI MAY 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 PM SNOW 5 N SOUTH ENTRANCE 44.21N 110.67W
05/25/2012 E1.00 INCHES YELLOWSTONE WY MESONET
LEWIS LAKE DIVIDE SNOTEL
1114 PM SNOW 16 N PAHASKA 44.73N 109.91W
05/25/2012 E4.00 INCHES YELLOWSTONE WY MESONET
PARKER PEAK SNOTEL
1114 PM SNOW 14 ESE OLD FAITHFUL 44.37N 110.58W
05/25/2012 E1.00 INCHES YELLOWSTONE WY MESONET
THUMB DIVIDE SNOTEL
1115 PM SNOW 25 NE MORAN JUNCTION 44.15N 110.22W
05/25/2012 E4.00 INCHES YELLOWSTONE WY MESONET
TWO OCEAN PLATEAU SNOTEL
1115 PM SNOW 21 W CLARK 44.94N 109.57W
05/25/2012 E2.00 INCHES PARK WY MESONET
BEARTOOTH LAKE SNOTEL
1115 PM SNOW 19 WSW WAPITI 44.38N 109.79W
05/25/2012 E1.00 INCHES PARK WY MESONET
BLACKWATER SNOTEL
1115 PM HEAVY SNOW 11 N DUBOIS 43.70N 109.67W
05/25/2012 E7.00 INCHES FREMONT WY MESONET
BURROUGHS CREEK SNOTEL
1115 PM SNOW 16 NE DUBOIS 43.67N 109.37W
05/25/2012 E3.00 INCHES FREMONT WY MESONET
CASTLE CREEK SNOTEL
1116 PM SNOW 14 NE PAHASKA 44.65N 109.78W
05/25/2012 E3.00 INCHES PARK WY MESONET
EVENING STAR SNOTEL
1116 PM HEAVY SNOW 30 SW MEETEETSE 43.86N 109.32W
05/25/2012 E6.00 INCHES PARK WY MESONET
KIRWIN SNOTEL
1116 PM HEAVY SNOW 18 SW CODY 44.30N 109.24W
05/25/2012 E6.00 INCHES PARK WY MESONET
MARQUETTE SNOTEL
1116 PM HEAVY SNOW 40 W THERMOPOLIS 43.66N 109.01W
05/25/2012 E6.00 INCHES HOT SPRINGS WY MESONET
OWL CREEK SNOTEL
1116 PM SNOW 18 WSW MEETEETSE 44.03N 109.18W
05/25/2012 E5.00 INCHES PARK WY MESONET
TIMBER CREEK SNOTEL
1116 PM SNOW 26 WSW CLARK 44.80N 109.66W
05/25/2012 E3.00 INCHES PARK WY MESONET
WOLVERINE SNOTEL
1117 PM HEAVY SNOW 56 SW CODY 43.93N 109.82W
05/25/2012 E8.00 INCHES PARK WY MESONET
YOUNTS PEAK SNOTEL
1117 PM SNOW 28 E LOVELL 44.80N 107.84W
05/25/2012 E4.00 INCHES BIG HORN WY MESONET
BALD MOUNTAIN SNOTEL
1117 PM SNOW 14 NE SHELL 44.68N 107.58W
05/25/2012 E1.00 INCHES BIG HORN WY MESONET
BONE SPRINGS DIVIDE SNOTEL
1117 PM SNOW 13 W BARNUM 43.63N 107.18W
05/25/2012 E3.00 INCHES WASHAKIE WY MESONET
MIDDLE POWDER SNOTEL
1117 PM SNOW 24 SW BUFFALO 44.16N 107.13W
05/25/2012 E1.00 INCHES WASHAKIE WY MESONET
POWDER RIVER PASS SNOTEL
1118 PM SNOW 18 E SHELL 44.50N 107.43W
05/25/2012 E2.00 INCHES BIG HORN WY MESONET
SHELL CREEK SNOTEL
1118 PM SNOW 14 WNW MAYOWORTH 43.89N 107.06W
05/25/2012 E3.00 INCHES JOHNSON WY MESONET
BEAR TRAP MEADOW SNOTEL
1118 PM SNOW 17 W BUFFALO 44.40N 107.06W
05/25/2012 E3.00 INCHES JOHNSON WY MESONET
CLOUD PEAK RESERVOIR SNOTEL
1118 PM SNOW 21 SW BARNUM 43.47N 107.24W
05/25/2012 E5.00 INCHES NATRONA WY MESONET
GRAVE SPRING SNOTEL
1119 PM HEAVY SNOW 14 WSW BUFFALO 44.26N 106.98W
05/25/2012 E6.00 INCHES JOHNSON WY MESONET
HANSEN SAWMILL SNOTEL
1119 PM SNOW 27 NW BUFFALO 44.54N 107.17W
05/25/2012 E2.00 INCHES JOHNSON WY MESONET
LITTLE GOOSE SNOTEL
1119 PM SNOW 16 W BUFFALO 44.34N 107.02W
05/25/2012 E4.00 INCHES JOHNSON WY MESONET
SOLDIER PARK SNOTEL
1119 PM SNOW 6 ENE ALTA 43.78N 110.93W
05/25/2012 E2.00 INCHES TETON WY MESONET
GRAND TARGHEE SNOTEL
1119 PM SNOW 8 W SOUTH ENTRANCE 44.13N 110.83W
05/25/2012 E1.00 INCHES TETON WY MESONET
GRASSY LAKE SNOTEL
1119 PM HEAVY SNOW 20 NE BONDURANT 43.39N 110.13W
05/25/2012 E8.00 INCHES TETON WY MESONET
GROS VENTRE SUMMIT SNOTEL
1120 PM SNOW 14 E BONDURANT 43.17N 110.14W
05/25/2012 E5.00 INCHES SUBLETTE WY MESONET
LOOMIS PARK SNOTEL
1120 PM SNOW 8 WNW JACKSON 43.52N 110.91W
05/25/2012 E3.00 INCHES TETON WY MESONET
PHILLIPS BENCH SNOTEL
1120 PM SNOW 12 NNE PINEDALE 43.01N 109.76W
05/25/2012 E4.00 INCHES SUBLETTE WY MESONET
ELKHART PARK G.S. SNOTEL
1121 PM HEAVY SNOW 16 SW DUBOIS 43.38N 109.88W
05/25/2012 E7.00 INCHES SUBLETTE WY MESONET
GUNSITE PASS SNOTEL
1121 PM HEAVY SNOW 22 N CORA 43.25N 110.02W
05/25/2012 E7.00 INCHES SUBLETTE WY MESONET
KENDALL RANGER STATION SNOTEL
1121 PM SNOW 12 N CORA 43.11N 109.95W
05/25/2012 E1.00 INCHES SUBLETTE WY MESONET
NEW FORK LAKE SNOTEL
1121 PM HEAVY SNOW 14 W CROWHEART 43.28N 109.45W
05/25/2012 E8.00 INCHES FREMONT WY MESONET
COLD SPRINGS SNOTEL
1121 PM SNOW 19 SSW LANDER 42.59N 108.90W
05/25/2012 E2.00 INCHES FREMONT WY MESONET
DEER PARK SNOTEL
1121 PM SNOW 18 W LANDER 42.87N 109.09W
05/25/2012 E3.00 INCHES FREMONT WY MESONET
HOBBS PARK SNOTEL
1122 PM HEAVY SNOW 6 WSW DUBOIS 43.50N 109.75W
05/25/2012 E6.00 INCHES FREMONT WY MESONET
LITTLE WARM SNOTEL
1122 PM HEAVY SNOW 26 NW LANDER 43.03N 109.17W
05/25/2012 E6.00 INCHES FREMONT WY MESONET
ST. LAWRENCE ALT SNOTEL
1122 PM SNOW 12 SW LANDER 42.70N 108.90W
05/25/2012 E3.00 INCHES FREMONT WY MESONET
TOWNSEND CREEK SNOTEL
1122 PM SNOW 23 NNW FRONTIER 42.11N 110.70W
05/25/2012 E2.00 INCHES LINCOLN WY MESONET
1122 PM SNOW 36 N KEMMERER 42.30N 110.68W
05/25/2012 E2.00 INCHES LINCOLN WY MESONET
INDIAN CREEK SNOTEL
1123 PM SNOW 15 NNE COKEVILLE 42.27N 110.81W
05/25/2012 E1.00 INCHES LINCOLN WY MESONET
KELLEY RANGER STATION SNOTEL
1123 PM SNOW SNIDER BASIN 42.49N 110.52W
05/25/2012 E1.00 INCHES SUBLETTE WY MESONET
1123 PM SNOW 19 SE AFTON 42.53N 110.66W
05/25/2012 E4.00 INCHES LINCOLN WY MESONET
SPRING CREEK DIVIDE SNOTEL
1123 PM SNOW 17 E AFTON 42.76N 110.59W
05/25/2012 E3.00 INCHES SUBLETTE WY MESONET
TRIPLE PEAK SNOTEL
1124 PM SNOW 12 ESE BONDURANT 43.13N 110.20W
05/25/2012 E4.00 INCHES SUBLETTE WY MESONET
EAST RIM DIVIDE SNOTEL
1124 PM HEAVY SNOW 25 NW DUBOIS 43.75N 110.06W
05/25/2012 E7.00 INCHES TETON WY MESONET
TOGWOTEE PASS SNOTEL
1125 PM SNOW 4 SE CODY 44.48N 108.99W
05/25/2012 M2.00 INCHES PARK WY COCORAHS
1125 PM SNOW 6.6 SW LANDER 42.75N 108.80W
05/25/2012 M2.00 INCHES FREMONT WY PUBLIC
1131 PM HEAVY SNOW 26 NW DUBOIS 43.81N 110.19W
05/25/2012 M12.00 INCHES TETON WY PUBLIC
TOGWOTEE PASS, WYDOT
1132 PM SNOW MEETEETSE 44.15N 108.87W
05/25/2012 M5.00 INCHES PARK WY PUBLIC
1133 PM SNOW 5 NE CODY 44.58N 109.02W
05/25/2012 M4.00 INCHES PARK WY TRAINED SPOTTER
&&The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:33 AM MDT | High Wind Warning | RIW | Sweetwater | 17 hr |
| May 26, 2:57 PM MDT | High Wind Watch | RIW | Fremont, Natrona, Sweetwater | 12 hr |
Nearby
Winter Weather Advisories in Wyoming, 2012Every winter weather advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.